- advertisement -

Lows Lows Lows

Discussion in 'Kids' started by Keebler76, Jun 1, 2014.

  1. Keebler76

    Keebler76 New Member

    Joined:
    Jun 1, 2014
    Messages:
    1
    Hi! We have our son who is 8 years old and just Diagnosed with Type 1 March 2014, we have been dealing pretty well, he took it to like nothing could stop him. But just over this past week we have been dealing with constant lows, he is so sick of sugar he is sick to his stomach every time we mention rockets. He has been low at least 4 to 5 time over the past 48 hours and we are baffled, he been eating normal nothing has changed and them boom he has a low and is just feeling so crappy. Just wonder if other have had this issue and what we can do to improve what is happening to him? we have lowered his units and not sure what else we should do!

    Sincerely Worried MOM
     
  2. Cheetah-cub

    Cheetah-cub Approved members

    Joined:
    Feb 18, 2014
    Messages:
    241
    This happened to my 10-year-old who was diagnosed in Dec 2013. She also had a period of fighting lows shortly after diagnose. I think you need to continue acknowledge that his body is needing less insulin now, and will need to further reduce his insulin.

    For whatever reason, we were slow to make the adjustments, and we battled lows for several weeks. We started with 8 units of Lantus, and we gradually reduced her Lantus to about 4 units a day, while increasing her IC ratios.

    Now, we are much quicker to react when we see a change in her BG trends.
     
  3. Mommy For Life

    Mommy For Life Approved members

    Joined:
    Aug 29, 2011
    Messages:
    548
    yes THIS ^

    Insulin needs can change quite a bit after diagnosis. Continue working with your endo team to find the right balance of long acting insulin to fast acting. We too struggled to find that in the beginning. Once my dd was dx and on insulin it was like her pancreas got a little jump start and started helping out, but helping out meant more lows and a major reduction in her insulin. Also, warmer weather can have an effect on BG levels. It may be a combination of a strong honeymoon phase AND warmer weather.

    depending on the severity of the low... we sometime use Cliff shot blocks to treat lows. Also I have a huge bag of soft mint chews. Honey works too.

    good luck...hope the chronic lows pass soon. as the above poster mentioned...don't wait too long to reduce insulin when you see patterns.
     
  4. MomofSweetOne

    MomofSweetOne Approved members

    Joined:
    Aug 28, 2011
    Messages:
    2,739
    Call your endo for different doses right away. It's probably a combination of honeymoon and summer activity. However, what most endos don't make clear at diagnosis is that insulin needs are constantly changing, at least until the kids are grown. If you haven't yet read Think Like A Pancreas, I would highly recommend it. Gary's style is easy-to-read and follow, and he gives directions on knowing if the insulin doses are set correctly as well as how to change them.
     
  5. sszyszkiewicz

    sszyszkiewicz Approved members

    Joined:
    Dec 24, 2013
    Messages:
    842
    They may or may not have stressed this but I would keep an eye on him at night, particularly after very busy days. My DS drops like a rock with just a little bit of exercise during the day. He has also been known to dip pretty low a night or two after some vigorous activity like say a soccer game, or a few hours in the pool etc....
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice